Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Severe Decrease of Cyclosporine Levels in a Heart Transplant Recipient Receiving the Direct Thrombin Inhibitor Argatroban

Sanchez, Romain; Picard, Nicolas PhD; Mouly-Bandini, Annick PhD; Chalvignac, Virginie MD; Lacarelle, Bruno PhD; Sampol-Manos, Emmanuelle PhD

doi: 10.1097/FTD.0000000000000026
Grand Round
Buy

Abstract: This case report is about a suspected interaction between argatroban, a direct thrombin inhibitor, and cyclosporine, which occurred in a 60-year-old patient after a second heart transplantation. We explored 4 possible mechanisms of interaction, which are an analytical interference, an idiopathic hemodilution, an increase of renal and hepatic clearance, and a metabolic drug–drug interaction.

CHU Timone Hospital, Marseille, France.

Correspondence: Emmanuelle Sampol-Manos, PhD, CHU Timone Hospital, 254 Rue Saint Pierre, Bat F, 13005 Marseille, France (e-mail: emmanuelle.sampol@ap-hm.fr).

The authors declare no conflict of interest.

Received May 22, 2013

Accepted October 18, 2013

© 2014 by Lippincott Williams & Wilkins